Alert archive / Georgia / Flash Flood Warnings in 2022

Flash Flood Warning 50, NWS Tallahassee, FL

September 2, 2022Dougherty County, Lee County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Sep 2, 2022, 9:02 PM EDT for Dougherty County, Lee County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2022, 9:02 PM EDT (01:02 UTC)
Expired
Sep 2, 2022, 9:47 PM EDT
In force
45 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Dougherty County, GA, Lee County, GA

The radar

The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

987 
WGUS52 KTAE 030102
FFWTAE
GAC095-177-030245-
/O.NEW.KTAE.FF.W.0050.220903T0102Z-220903T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
902 PM EDT Fri Sep 2 2022

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Northeastern Dougherty County in southwestern Georgia...
  Lee County in southwestern Georgia...

* Until 1045 PM EDT.

* At 902 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Leesburg, Albany, Smithville, Starksville, Mossy Dell, Jordan 
  Place, Neyami, Scrutchins, Century, Byne Crossroads, Philema, 
  Stocks, Forrester, Chokee, Palmyra, Armena and Olivers Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3170 8430 3175 8429 3179 8429 3179 8426
      3183 8426 3186 8429 3187 8434 3192 8434
      3191 8392 3190 8393 3186 8393 3183 8397
      3180 8398 3180 8401 3177 8399 3172 8403
      3166 8401 3162 8404 3162 8430

FLASH FLOOD...RADAR INDICATED

$$

42-DVD
2 follow-up statements
203 
WGUS72 KTAE 030124
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
924 PM EDT Fri Sep 2 2022

GAC095-030134-
/O.CAN.KTAE.FF.W.0050.000000T0000Z-220903T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dougherty GA-
924 PM EDT Fri Sep 2 2022

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN DOUGHERTY 
COUNTY...

Flooding is no longer expected to pose a threat.

LAT...LON 3179 8429 3179 8426 3183 8426 3186 8429
      3187 8434 3192 8434 3191 8392 3190 8393
      3186 8393 3183 8397 3180 8398 3180 8401
      3177 8399 3172 8403 3166 8401 3165 8402
      3165 8403 3162 8404 3162 8430 3170 8430

$$

GAC177-030245-
/O.CON.KTAE.FF.W.0050.000000T0000Z-220903T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee GA-
924 PM EDT Fri Sep 2 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT THIS 
EVENING FOR LEE COUNTY...

At 924 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Leesburg, Albany, Smithville, Starksville, Mossy Dell, Jordan 
  Place, Neyami, Scrutchins, Century, Byne Crossroads, Philema, 
  Stocks, Forrester, Chokee, Palmyra, Armena and Olivers Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3179 8429 3179 8426 3183 8426 3186 8429
      3187 8434 3192 8434 3191 8392 3190 8393
      3186 8393 3183 8397 3180 8398 3180 8401
      3177 8399 3172 8403 3166 8401 3165 8402
      3165 8403 3162 8404 3162 8430 3170 8430

FLASH FLOOD...RADAR INDICATED

$$

42-DVD
245 
WGUS72 KTAE 030147
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
947 PM EDT Fri Sep 2 2022

GAC177-030157-
/O.CAN.KTAE.FF.W.0050.000000T0000Z-220903T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lee GA-
947 PM EDT Fri Sep 2 2022

...FLASH FLOOD WARNING IS CANCELLED FOR LEE COUNTY...

The heavy rain has ended. Please continue to heed remaining road 
closures.

LAT...LON 3179 8429 3179 8426 3183 8426 3186 8429
      3187 8434 3192 8434 3191 8392 3190 8393
      3186 8393 3183 8397 3180 8398 3180 8401
      3177 8399 3172 8403 3166 8401 3165 8402
      3165 8403 3162 8404 3162 8430 3170 8430

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 7:58 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Sep 2, 7:58 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
758 PM EDT Fri Sep 2 2022

.UPDATE...

Main concern this evening will be pockets of heavy rain and the
chance for localized flash flooding in parts of southwest Georgia.
Boundary collisions continue to develop new thunderstorms in an
environment characterized by precipitable water values around 2
inches and a fairly weak steering flow. Activity will gradually
weaken later tonight over inland areas with the focus for new
convection developing along the coast and offshore.

&&

.PREV DISCUSSION [719 PM EDT]...

.NEAR TERM [Through Saturday]...

Moist southeasterly low-level flow will remain in place through at
least Saturday which will continue to fuel a wet pattern across the
forecast area. Light flow aloft will also contribute to slow moving
storms which will help increase the threat for flooding across the
area as rainfall rates of 2 to 3 inches/hour lead to localized areas
of flooding.

For the remainder of this afternoon and into the early evening,
shower and storm activity will continue to develop and mature. The
slow moving nature of some of the activity has been quite apparent
today with some radar estimates of rainfall this afternoon already
pushing 2 to 3 inches in localized areas. This trend will continue
into the evening hours. The severe threat is anticipated to remain
on the low side, but the stronger push of the east coast sea breeze,
now oriented roughly north to south along I-75, could provide an
opportunity for stronger gusts across the Big Bend and southern
Georgia this afternoon.

Activity will generally be slow to wind down this evening and it is
expected to push into AL/GA this afternoon and evening. Late
tonight, as most activity is diminishing inland, we'll likely see
redevelopment of storms along our marine zones and coastal
communities. The main concerns with this activity will again be
flooding. We saw an example of this potential this morning with a
station in Mexico Beach picking up around 4.5 inches of rain. These
amounts can't be ruled out in the storms that form late tonight and
early Saturday morning along the coast. The primary concern would be
storms developing/moving over regions which have received heavy rain
the last few days, and over urban areas. Folks in these locations
should be mindful overnight and into Saturday morning if they'll be
on the roads and come across any flooded roadways.

Similar to today, expect nocturnal/morning convection to gradually
push inland as widespread showers and storms again develop Saturday
afternoon. Rain chances will be high and around 60-80%.

.SHORT TERM [Saturday Night Through Sunday Night]...

A positively-tilted upper level trough will be over the Ohio and
Lower MIssissippi Valleys through this period with a ridge over
Florida and the southeastern states. Surface high pressure will move
in from the northeast, but low level winds will remain onshore.
Precipitable water values will remain high in the 1.8-2 inch range.
A wavy quasi-stationary front and outflow boundaries will trigger
diurnally driven numerous showers and storms with coastal areas
under threat in the morning through early afternoon and convection
spreading inland through the afternoon Sunday. Lows will mainly be
in the lower 70s with highs Sunday in the upper 80s to around 90.

.LONG TERM [Monday Through Friday]...

There will be little change in the long wave pattern though
Wednesday. After that time, the upper trough to our west will
amplify. Like last night's runs, the Euro has a blockier pattern and
hold the trough axis to our west while the GFS is weaker and more
progressive moving the trough closer to us by week's end. A weak
surface pressure pattern will be in place all week with a stalled
front near or just south of the coast most of the week. PoPs will be
somewhat lower on Tuesday and Wednesday before increasing once again
later in the week as we come under increasing influence of the
troughing. Daytime temperatures will be at or above normal early in
the week before dropping several degrees below normal for Thursday
and Friday due to increased cloud cover and convective coverage.
Minimum temps will be near normal in the lower 70s.

.AVIATION...
[Through 00Z Sunday]

The Atlantic seabreeze will continue to push showers and
thunderstorms west through the CWA this evening but, will begin to
diminish as the sun sets. Overnight, ceilings may fall to IFR
conditions for our AL and GA TAF sites (patchy fog is possible),
but should return to VFR by mid-late morning. Our FL TAF sites can
expect morning showers around sunrise and all sites can expect an
afternoon of scattered showers and thunderstorms. All sites
should remain at VFR for remainder of the afternoon but, could
briefly fall to MVFR or IFR during heavier thunderstorms.

.MARINE...

Outside of thunderstorms, we will continue to see rather benign
marine conditions with light winds and low seas for the weekend into
next week.

.FIRE WEATHER...

Moist conditions in place will keep fire weather concerns low
through the weekend. Only concerns on the fire weather front will
be low dispersions and increased chance for fog in the overnight
hours.

.HYDROLOGY...

Most of the forecast areas is under a marginal risk for excessive
rainfall through the weekend. While most areas will be fine,
localized 3- to 5-inch totals will be possible and this would be
enough to cause flash flooding concerns as weak steering flow will
result in slow moving storms with heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  89  73  89  73 /  50  70  30  70  40
Panama City   75  88  74  89  74 /  60  80  40  70  40
Dothan        72  87  71  87  71 /  50  70  30  80  40
Albany        72  87  72  87  73 /  50  70  30  80  40
Valdosta      72  90  72  89  72 /  60  70  30  70  30
Cross City    72  91  72  91  73 /  60  70  40  70  30
Apalachicola  75  87  75  87  76 /  60  70  50  70  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...DVD
NEAR TERM...Dobbs
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Montgomery
MARINE...Wool
FIRE WEATHER...Dobbs
HYDROLOGY...Wool

In the hours before

Special weather statement, Sep 2, 4:24 PM EDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
324 PM CDT Fri Sep 2 2022

ALZ066-067-022100-
Dale AL-Henry AL-
324 PM CDT Fri Sep 2 2022

...A strong thunderstorm will impact portions of east central Dale
and southwestern Henry Counties through 400 PM CDT...

At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near
Headland, moving northwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Abbeville, Headland, Newville, Haleburg, Bells Crossroads, Tumbleton,
Echo, Capps, Grandberry Crossroads, Snells Crossroads, Murphy
Station, Headland Municipal A/P, Dancey, Ward Bridge, Bertha and
Balkum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3141 8515 3131 8528 3139 8539 3149 8553
      3162 8532
TIME...MOT...LOC 2024Z 135DEG 9KT 3141 8529

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Sep 2, 4:33 PM EDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
433 PM EDT Fri Sep 2 2022

FLZ028-029-034-128-134-022130-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
433 PM EDT Fri Sep 2 2022

...Strong thunderstorms will impact portions of southwestern
Lafayette, Dixie and southeastern Taylor Counties through 530 PM
EDT...

At 432 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles north of Steinhatchee to Fowlers
Bluff. These storms were nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cross City, Steinhatchee, Horseshoe Point, Suwannee, Horseshoe Beach,
Pinland, Tennille, Shamrock, Jug Island, Clara, Cross City Airport,
Shired Island, Dekle Beach, Jonesboro, Jack Lee Island, Salem, San
Pedro Junction, Cedar Island, Fish Creek and Cooks Hammock.

LAT...LON 2940 8323 2949 8341 2965 8345 2974 8358
      3002 8376 3005 8321 2948 8298 2947 8298
      2946 8300 2943 8302 2940 8302 2937 8307
      2934 8307 2933 8309 2934 8310 2932 8312
      2932 8314 2930 8316
TIME...MOT...LOC 2032Z 105DEG 4KT 2989 8347 2937 8303

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Sep 2, 5:02 PM EDT, 4 hours before
Special Weather Statement
National Weather Service Tallahassee FL
502 PM EDT Fri Sep 2 2022

FLZ019-028-029-GAZ159-160-022130-
Inland Taylor FL-Madison FL-Lafayette FL-Brooks GA-Lowndes GA-
502 PM EDT Fri Sep 2 2022

...Strong thunderstorms will impact portions of northwestern
Lafayette, northeastern Taylor, Madison, southwestern Lowndes and
southeastern Brooks Counties through 530 PM EDT...

At 502 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Lake Park to 10 miles west
of Mayo. Movement was northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Madison, Perry, Lake Park, Greenville, Lee, Pinland, Hamburg,
Buckville, Pinetta, Lovett, Nankin, Empress, Clyattville, Foley,
Hanson, Perry-Foley Airport, Hampton Springs, Shady Grove, Moseley
Hall and Chancey.

LAT...LON 3063 8322 3063 8329 3062 8327 3059 8326
      3055 8326 3052 8324 3049 8325 3047 8323
      2997 8329 3002 8367 3003 8369 3058 8362
      3058 8360 3064 8360 3064 8361 3074 8360
      3068 8321
TIME...MOT...LOC 2102Z 114DEG 13KT 3064 8330 3007 8335

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Sep 2, 5:24 PM EDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
524 PM EDT Fri Sep 2 2022

FLZ028-034-128-134-022215-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
524 PM EDT Fri Sep 2 2022

...A strong thunderstorm will impact portions of Dixie and
southeastern Taylor Counties through 615 PM EDT...

At 524 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross City, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Steinhatchee, Cross City, Horseshoe Point, Suwannee, Horseshoe Beach,
Tennille, Shamrock, Hines, Jonesboro, Clara, Shired Island and Jena.

LAT...LON 2940 8323 2943 8330 2951 8341 2967 8345
      2968 8344 2968 8342 2971 8343 2975 8342
      2982 8338 2982 8319 2940 8303 2937 8307
      2934 8307 2934 8310 2932 8312 2932 8314
      2931 8314 2929 8317
TIME...MOT...LOC 2124Z 342DEG 10KT 2965 8323

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Sep 2, 5:26 PM EDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
526 PM EDT Fri Sep 2 2022

FLZ019-028-029-022215-
Inland Taylor FL-Madison FL-Lafayette FL-
526 PM EDT Fri Sep 2 2022

...Strong thunderstorms will impact portions of northwestern
Lafayette, northeastern Taylor and Madison Counties through 615 PM
EDT...

At 526 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Lake Park to 11 miles east
of Perry. Movement was west at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Madison, Perry, Greenville, Lee, Ebb, Hamburg, Buckville, Pinetta,
Eridu, Lovett, Foley, Hanson, Perry-Foley Airport, Hampton Springs,
Sirmans, Shady Grove, Iddo, Moseley Hall, Chancey and Secotan.

LAT...LON 3001 8328 3005 8373 3008 8379 3031 8382
      3032 8379 3038 8381 3038 8376 3043 8372
      3052 8373 3054 8370 3054 8367 3055 8367
      3055 8364 3058 8360 3065 8361 3064 8334
      3062 8327 3052 8324 3047 8324 3047 8323
TIME...MOT...LOC 2126Z 091DEG 10KT 3061 8332 3009 8339

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Local storm report, Sep 2, 8:28 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
828 PM EDT FRI SEP 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HEAVY RAIN       PRITCHETTS              31.36N 83.95W
09/02/2022  M2.70 INCH       WORTH              GA   MESONET

            WUNDERGROUND STATION KGADOERU5 MEASURED 2.70
            INCHES OF RAIN IN 1 HOUR.

&&

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:15 PM EDTFlash Flood WarningTAEBaker, Colquitt, Dougherty, Mitchell, Worth67 min
Sep 2, 8:48 PM EDTAreal Flood AdvisoryTAELee14 min
Sep 3, 6:58 PM EDTAreal Flood AdvisoryTAEMitchell, Thomas2 hr

Nearby

Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.